getting off Topamax

Page 1 of 3 1, 2, 3  Next

View previous topic View next topic Go down

getting off Topamax

Post  chelle8178 on Wed Feb 15, 2012 5:58 pm

Can anybody share their experiences with getting off this drug? What does it do to you when coming off of it? Like...does the tingling go away right away, does it get worse, will I still feel crazy, or more crazy or less... will I start liking Coke again.... thanks!

chelle8178

Posts: 95
Join date: 2011-12-07
Age: 35

http://fuzzyredbees.blogspot.com

Back to top Go down

Re: getting off Topamax

Post  BabySeal on Wed Feb 15, 2012 6:36 pm

I am not sure if there is any info on their site about weaning but there is a site called The Topamax Trip with tons of experiences... it wasn't too helpful to me because the forum has long since been abandoned by current posters, however the moderator still comes on... but maybe if you do some digging you could find some experiences in there relating to weaning itself.

Their site is focused on the drug topamax only, and anything to do with it.

BabySeal

Posts: 111
Join date: 2011-12-08
Age: 25
Location: Ohio

Back to top Go down

Re: getting off Topamax

Post  Sara79 on Wed Feb 15, 2012 8:54 pm

I don't remember much from my short trial of Topamax except the panic attacks and the dumb as rocks feeling, but I do know that Coke tastes wonderful again, and I have no residual tingling. I don't think it took me very long, but I didn't end up on that high of a dosage before my neuro and I decided a quick taper off would be a good plan.

Sara79

Posts: 197
Join date: 2009-12-04

Back to top Go down

alrighty

Post  chelle8178 on Thu Feb 16, 2012 6:28 pm

Thanks! I really miss my Coke! Ha!

And, I figure that crap is not working! I am up to 150 mg a day and I am still getting migraines daily! So, what's the point?!

chelle8178

Posts: 95
Join date: 2011-12-07
Age: 35

http://fuzzyredbees.blogspot.com

Back to top Go down

Re: getting off Topamax

Post  Sara79 on Thu Feb 16, 2012 10:32 pm

I understand, I'm drinking one right now to help the Maxalt/Neurotin/Aleve combo kick in a little quicker. Ughh, paint fumes=migraine, but the living room trim HAD to get done.

Be VERY careful with your taper down/off Topamax, if you quit cold turkey you can have seizures, even if you're not epileptic. I talked to my neuro, and she and I made a taper plan, and she put me on an anti-seizure med for the taper. Take care!

Sara79

Posts: 197
Join date: 2009-12-04

Back to top Go down

Re: getting off Topamax

Post  tortoisegirl on Fri Feb 17, 2012 1:20 am

Hi! How long have you been on the 150 mg? Topamax is one of those preventatives that takes 2-3 months to trial after you titrate up. Lots of doctors don't tell you that or take you off of it too soon. If you have been on it that long or just can't tolerate the symotoms, please contact your doctor so they know you will be titrating down, and can give you a schedule. Then, take that schedule and extend it out by at least double! Its not the worst med for getting off of (those are narcotics, anti depressants, benzos, etc), but it can make you feel worse if you do it too quickly. Some of the side effects can take awhile to wear off. If you've had any hair loss, that takes the longest to recover, 3-4 months due to the hair cycle. The other side effects went away about a week after I stopped it completely I think (and faded while I dropped the dose). The cognitive side effects were ther worst for me. If you go off it cold turkey or drop too fast, yes you could definitely get some bad withdrawal symptoms. Or even worse, it can cause seizures (even in those not taking it for those). Not something to mess with. Best wishes.

tortoisegirl

Posts: 296
Join date: 2009-12-14
Location: Washington

Back to top Go down

Re: getting off Topamax

Post  BabySeal on Fri Feb 17, 2012 4:12 am

I have a question for you... just out of curiosity since you're on it as well, don't mean to hijack your thread Smile

I take my Topa at night around 10 pm and if if it is about that time or late I get a slight tired/dizzy feeling. Do you experience that? like a mini withdrawal?

BabySeal

Posts: 111
Join date: 2011-12-08
Age: 25
Location: Ohio

Back to top Go down

Re: getting off Topamax

Post  tortoisegirl on Sat Feb 18, 2012 2:21 am

BabySeal-I have a more general answer to your question. Yes, some meds are very sensitive to when you take them, and just a couple hours late and you can go into mini withdrawal. Cymbalta was one I got this on really bad. I would start to feel really funny and get brain zaps (a lovely side effect unique withdrawal from that med). Didn't notice it with Topamax, but everyone is different. Best wishes.

tortoisegirl

Posts: 296
Join date: 2009-12-14
Location: Washington

Back to top Go down

getting off Topamax

Post  cr8asmile on Tue Feb 28, 2012 3:17 am

Hi, when I tried to get off Topamax I noticed an increase in headaches/migraines. I told my dr the same thing you did "Im taking 100mg a day and im still getting migraines/headaches, what's the point?!" so I started weaning myself off and just like she said I would I noticed an increase in severity of pain with migraines and headaches ("You think it isnt helping but it is"). I figured better to feel kinda ditzy and a lil crazy than suffer more than I needed to. So Im back on the topamax...sigh...no bueno. But everyone is different and unfortunately Im learning there is no easy or right way to "fix" migraines. Take care and good luck :-)

cr8asmile

Posts: 3
Join date: 2012-02-28

Back to top Go down

Staying off it

Post  chelle8178 on Tue Feb 28, 2012 4:51 pm

Thanks for the replies. I weaned myself back off it. And I'm staying off it. I noticed no increase in migraines off of it and no decrease on it. I just felt like total crap on it all the time, dizzy, stumbling around like a drunk, weak, fatigued, moody, even felt crazy at times. Definitely not worth it for me. : (

chelle8178

Posts: 95
Join date: 2011-12-07
Age: 35

http://fuzzyredbees.blogspot.com

Back to top Go down

Little update

Post  chelle8178 on Thu Mar 01, 2012 5:46 pm

Well, it has been about three days with no Topamax. The migraines are still here, still the same, pretty bad, actually, but I believe that is due to the crazy weather here--snow one day, then warm, then thunderstorms--gotta love Indiana! Anyway, the other symptoms, dizziness and tingling limbs are still present but not nearly as bad. I am still having trouble sleeping. But Coke is starting to taste good again...
We shall see...

chelle8178

Posts: 95
Join date: 2011-12-07
Age: 35

http://fuzzyredbees.blogspot.com

Back to top Go down

Re: getting off Topamax

Post  abp2626 on Sat Mar 03, 2012 4:46 am

Are you back to being smart again? I loved that feeling!!! (I'm on it again, so I'm a moron.) And I loved the Pepsi too! Sorry you are feeling like crap, but glad you're enjoying the Coke!

abp2626

Posts: 19
Join date: 2012-01-11
Age: 37
Location: Wisconsin

Back to top Go down

Re: getting off Topamax

Post  living on Thu Mar 15, 2012 11:10 pm

Hey guys,
I didn't get any withdrawal symptoms after coming off Topamax and actually (it did work for me but I was doing post grad study and it made me too dumb) even when I was off it the migraines stayed away for about 4 months. They're back now and I'm thinking of going back on it. Coming off it was a worry because I thought I would stay dumb lol, but I bounced back within a week. Is that true for everyone?

living

Posts: 120
Join date: 2011-04-01

Back to top Go down

Re: getting off Topamax

Post  Sara79 on Fri Mar 16, 2012 5:29 am

living- I would say that I got my brain back after about a week, it was just impossible to pass A&P without the ability to memorize muscle groups. I don't know about going back on it, there's not enough love or money in the world...I put it on my medication allergy list, with my doctor's blessing.

Sara79

Posts: 197
Join date: 2009-12-04

Back to top Go down

tomorrow no more!

Post  chelle8178 on Thu Mar 22, 2012 6:52 pm

Tomorrow will be the first day of no Topamax at all! Finally! The migraines are the same now as they were when I was taking 200mg of the stuff a day, but, at least, I have some of my brain function back and I don't feel like I'm going to pass out every time I stand up!! The tingling is still there but not nearly as bad! I will NEVER EVER go back on this drug!

chelle8178

Posts: 95
Join date: 2011-12-07
Age: 35

http://fuzzyredbees.blogspot.com

Back to top Go down

Page 1 of 3 1, 2, 3  Next

View previous topic View next topic Back to top

- Similar topics

Permissions in this forum:
You cannot reply to topics in this forum